Based on my daughter's latest labs a few weeks ago the doctor adjusted her Synthroid from .75 down to .50. and added 12.5 cytomel.
Free T4 - 1.0 Range 0.8-1.8
Free T3 - 229 Range 210-440
TSH .08 Range .50-4.30
She has been on the T3 for 2 weeks and really showed signs of improvement in the beginning. The swelling went down in her face and her cognitive thinking and depression really improved. Unfortunately, she seems to be going down hill again. Is this a sign that her T3 needs to be increased? Also, The doctor decreased her Synthroid from .75 to .50 because her TSH level dropped from 1.9 in first labs to .08. so do you think her Synthroid needs to be raised again?
It's a shame her doc is using the TSH as a guage to treat. Her T4 is still very low and she needs an increase not a decrease. Good on the addition of the T3, that will help but she also needs T4. Try to find as much information as you can about how important is is not to treat by the TSH numbers and focus on getting both Free T numbers up into upper range. Then try to convince her doctor. TSH is going to be suppressed with good thyroid therapy. Mine is well below 1 now and that's just fine, no hyper symptoms.
I'm not sure what the optimum dose of Cytomel should be as I'm more of a natural thyroid (which has both T3 and T4 in it) proponant but she is very low in both T4 and T3 and needs to increase to keep her symptoms and autoimmune attack at bay. It's just wrong that the doc decreased the T4 so definitely get that raised again. Hopefully someone here who is more familiar with Cytomel will chime in on that but given her labs I'd say she needs to go up.
He should not be decreasing her meds! Especially if she is not feeling hyper!!! Her t3 and t4 levels are low and she needs an increase not a decrease. I would demand that her meds be brought back to that level when she was feeling good!! Was she even having hyper symptoms?
I'm no doctor, but I change my dosage according to how I feel. I would take 100mcg of Levoxyl when I was hypo and 150 when I went hyper. It helped me. I do this with armour as well. I'm sure my doc would not be happy, but I do what I need to do to feel better! I go solely by my symptoms.
That is the thing with Hashi's. We swing back and forth, so TSH is totally useless. Our docs really needs to understand this. It's so frustrating!
The doctor's reasoning for lowering the synthroid from 75 to 50 was that he was adding 12.5 cytomel so he said he was actually increasing her dosage from a total of 75 (synthroid only) to 100 (50 synthroid and 12.5 cytomel).
Here are the labs that he based the decision on:
Free T4 - 1.0 Range 0.8-1.8 previous month's result - .78
Free T3 - 229 Range 210-440 previous month's result - 220
TSH .08 Range .50-4.30 previous month's result - 1.9
She did better on this dose for about 10 days- less depression,decrease in facial swelling and more energy. Now her face is starting to swell, stomach is bloating again and she is a lot more tired.
My daughter has been on the synthroid since July 1st., was bumped up to 75 after 2 weeks and then dropped down to 50 again when the cytomel was added first week of August. How long should we give it until we push for a dosage increase. I just don't know what to push for...Should I ask for her synthroid to be increased to 75 and leave cytomel at 12.5 or ask for an increase in both? She is desperate to get to college. The school is allowing her to work from home for a few weeks but they won't allow it forever.
Sorry to be so long winded but my daughter is at the end of her rope, She has been sick since March (got mono which covered up the Hashi symptoms and they didn't figure out the Hashi dx until late June. Any and all opinions welcome!!